Community Forum

Have a question, or want to share your own tips and experiences? Join the discussion in the community forum. You must be registered to participate. Our forums are moderated by Crohn's & Colitis Foundation staff to facilitate a safe environment.

Painful sex


Wed, April 24, 2019 3:06 PM

Hello,

I began a new drug - Stelara (ustekinumab). The first dose was an infusion. Since then, sex has become quite painful and I keep developing thrush - a symptom I found of the drug :(

Has anyone else experience side effects like this after going on an immunosuppressant drug? If so, how did you get around it? 

Thanks 

FPO Lottie2017
Joined Apr 24, 2019

Mon, July 22, 2019 4:52 PM

Reply posted for Lottie2017.

I have dealt with vaginal dryness during active UC flares. I have found a lubricant that’s organic and water based that’s worked wonders for me. All the off the shelf lubricants seemed to make things work. Sorry you’re dealing with this. When our disease starts fooling around with our sex life, things can really look bleak. Best wishes for you to find something that works. :)

FPO Iwillbehealthy
Joined Jul 22, 2019

Tue, June 18, 2019 12:07 PM

Reply posted for Lottie2017.

So sorry to hear this. I am assuming sex was not painful prior to the new medication? Sex can be painful for me in some positions because my uterus is tilted which is pretty common. 

I echo what others have said. Talk to your OB/GYN and your GI. I do find taking a good quality probiotic helps me keep yeast away as I used to have those types of infections literally every month it was so miserable. Probiotics help but you have to find the right one and make sure it is good quality with no added junk. Less sugar can help but is really trial and error. 

Have you tried using extra lubrication? What about sex toys or something to make sure you are aroused enough before sex? Is it always painful or certain times of the month? Maybe taking all of this type of informatin to your provider will help them better fit your needs. 

I hope that you get some relief. Best of luck!!! 

FPO betterbellies
Joined Jun 18, 2019

Fri, June 14, 2019 10:35 AM

Reply posted for Lottie2017.

Hi
I have not had this experience, but would recommend speaking to both your GI and to an OBGYN. There are medications that you can take for Thrush (unfortunately, they are very expensive), and maybe there is another drug that you can switch to for Crohns. I found that taking CBD Oil twice a day has helped my Mesalamine work better and be more effective (though I have only had to switch from Pentasa to Mesalamine, I have not been on the immunosuppresant). 
Good luck!

FPO lwcrohns
Joined Dec 17, 2018

Fri, June 07, 2019 3:18 PM

Reply posted for Lottie2017.

Hey there, 

I would say to look at your daily routine and diet to see what is causing inflammation. Remove common food allergens that increase inflammation: corn, wheat, gluten, dairy, eggs, potatoes, and alcohol. Avoid carageenan in milks and foods. Avoid sugar! Green vegetable juice 3x per week with kale, cucumber, celery, green apple, parsley, and ginger can help reduce inflammation and pain in the body. Exercise 3x per week to keep things moving and improve immune system. Find a holistic, naturopathic doctor. They will teach you how to improve your health and stay in remission. Hope this helps :)

FPO cf
Joined Jun 7, 2019

Related Topics

Hair loss
Author Image heatherlynn
Joined Aug 10, 2018

I have been recently diagnosed with Crohn’s ....

read more

Husband Insensitive to Ba...
Author Image mentinga113
Joined Jan 10, 2019

I was diagnosed with Ulcerative Colitis at age 12,....

read more

Fistula?
Author Image crisanderson
Joined Apr 5, 2019

I had a flare up of CD recently, and though I am n....

read more